Alert archive / Nevada / Wind Advisories in 2012

Wind Advisory 32, NWS Elko, NV

June 23, 20125 counties in Nevada

NWS Elko, NV issued this wind advisory at Jun 23, 2012, 2:25 PM PDT for 5 counties in Nevada. It took effect at Jun 24, 2012, 10:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2012, 2:25 PM PDT (21:25 UTC)
In effect from
Jun 24, 2012, 10:00 AM PDT
Expired
Jun 24, 2012, 9:00 PM PDT
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1656 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WWUS75 KLKN 232125
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
225 PM PDT SAT JUN 23 2012


NVZ033-035-037-039>041-241530-
/O.NEW.KLKN.WI.Y.0032.120624T1700Z-120625T0400Z/
/O.CON.KLKN.WI.Y.0031.000000T0000Z-120624T0400Z/
SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-NORTHWESTERN NYE COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
225 PM PDT SAT JUN 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 9 PM PDT SUNDAY. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: 

  TODAY: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO
  50 MPH.

  TONIGHT: DECREASING SOUTH TO SOUTHWEST WINDS TO 5 TO 15 MPH.

  SUNDAY: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH.

* TIMING: STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND 
  EARLY EVENING HOURS.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
  WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
  DUCKWATER...CURRANT SUMMIT

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT
  ESPECIALLY ALONG WEST TO EAST HIGHWAYS SUCH INTERSTATE 80.
  MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.
  AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITY TO ONE MILE
  OR LESS DURING PERIODS OF STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ034-241530-
/O.NEW.KLKN.WI.Y.0032.120624T1700Z-120625T0400Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
225 PM PDT SAT JUN 23 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 9 PM PDT SUNDAY. 

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 WITH GUSTS TO 50 MPH.

* TIMING: STRONGEST WINDS WILL BE IN THE AFTERNOON AND EVENING ON
  SUNDAY. 

* LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS 

* IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS
  DUE TO CROSS WINDS. BLOWING DUST MAY LOCALLY REDUCE
  VISIBILITIES TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
4 follow-up statements
579 
WWUS75 KLKN 240350
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
850 PM PDT SAT JUN 23 2012

NVZ033-035-037-039>041-242200-
/O.EXP.KLKN.WI.Y.0031.000000T0000Z-120624T0400Z/
/O.CON.KLKN.WI.Y.0032.120624T1700Z-120625T0400Z/
SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-NORTHWESTERN NYE COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
850 PM PDT SAT JUN 23 2012

...WIND ADVISORY FOR SUNDAY REMAINS IN EFFECT FROM 10 AM TO 9 PM
PDT SUNDAY...

...WIND ADVISORY FOR TODAY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY FOR TODAY WILL EXPIRE AT 9 PM PDT THIS EVENING.
A SEPARATE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT
SUNDAY.

* WINDS:

  TONIGHT: HAVE DIMINISHED BELOW CRITICAL LEVELS IN MOST AREAS AND
  WILL CONTINUE TO SUBSIDE THROUGH THE OVERNIGHT HOURS. 

  SUNDAY: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH.

* TIMING: STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND 
  EARLY EVENING HOURS. 

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
  AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... 
  WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... 
  DUCKWATER... CURRANT SUMMIT

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT
  ESPECIALLY ALONG WEST TO EAST HIGHWAYS SUCH INTERSTATE 80.
  MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.
  AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITY TO ONE MILE
  OR LESS DURING PERIODS OF STRONG WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ034-242200-
/O.CON.KLKN.WI.Y.0032.120624T1700Z-120625T0400Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
850 PM PDT SAT JUN 23 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT SUNDAY. 

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 WITH GUSTS TO 50 MPH.

* TIMING: STRONGEST WINDS WILL BE IN THE AFTERNOON AND EVENING 
  ON SUNDAY. 

* LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS

* IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS 
  DUE TO CROSS WINDS. BLOWING DUST MAY LOCALLY REDUCE 
  VISIBILITIES TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ROOD
763 
WWUS75 KLKN 241049
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
349 AM PDT SUN JUN 24 2012

NVZ033>035-037-039>041-250400-
/O.CON.KLKN.WI.Y.0032.120624T1700Z-120625T0400Z/
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-NORTHWESTERN NYE COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
349 AM PDT SUN JUN 24 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING ACROSS CENTRAL...AND PORTIONS OF NORTHERN
NEVADA...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
PDT THIS EVENING ACROSS CENTRAL...AND PORTIONS OF NORTHERN
NEVADA.

* WINDS:  SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
          MPH.

* TIMING: STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND 
          EARLY EVENING HOURS. 

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET
  PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...WELLS...
  PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...DUCKWATER...AND
  CURRANT SUMMIT

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT 
  ESPECIALLY ALONG WEST TO EAST HIGHWAYS SUCH INTERSTATE 80. 
  MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. 
  AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITY TO ONE 
  MILE OR LESS DURING PERIODS OF STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ROOD
034 
WWUS75 KLKN 242109
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
209 PM PDT SUN JUN 24 2012

NVZ033>035-037-039>041-251515-
/O.NEW.KLKN.WI.Y.0033.120625T1600Z-120626T0400Z/
/O.CON.KLKN.WI.Y.0032.000000T0000Z-120625T0400Z/
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-NORTHWESTERN NYE COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
209 PM PDT SUN JUN 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH. WINDS WILL DIMINISH DURING THE OVERNIGHT HOURS TO 5 TO 15
  MPH. BY MONDAY MORNING WINDS WILL REDEVELOP...SOUTHWEST 20 TO 30
  MPH WITH GUSTS TO 50 MPH.

* TIMING: STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND
  EARLY EVENING HOURS TODAY AND MONDAY. 

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN 
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... WELLS...
  PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT 
  ESPECIALLY ALONG WEST TO EAST HIGHWAYS SUCH INTERSTATE 80. 
  MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. 
  AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITY TO ONE 
  MILE OR LESS DURING PERIODS OF STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
556 
WWUS75 KLKN 250359
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
859 PM PDT SUN JUN 24 2012

NVZ033>035-037-039>041-252200-
/O.EXP.KLKN.WI.Y.0032.000000T0000Z-120625T0400Z/
/O.CON.KLKN.WI.Y.0033.120625T1600Z-120626T0400Z/
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-NORTHWESTERN NYE COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
859 PM PDT SUN JUN 24 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY...

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY. 


* WINDS: 

  THIS EVENING: WINDS HAVE SUBSIDED BELOW CRITICAL LEVELS...AND
  WILL CONTINUE TO DIMINISH DURING THE OVERNIGHT HOURS.

  MONDAY: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND
  EARLY EVENING HOURS MONDAY.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN 
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... WELLS...
  PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT
  ESPECIALLY ALONG WEST TO EAST HIGHWAYS SUCH INTERSTATE 80.
  MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.
  AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITY TO ONE MILE
  OR LESS DURING PERIODS OF STRONG WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ROOD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 23, 3:48 AM PDT, 10 hours 37 minutes earlier.

Area forecast discussion, Jun 23, 3:48 AM PDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
348 AM PDT SAT JUN 23 2012

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM ALONG THE WEST COAST WILL
BRING BREEZY TO WINDY CONDITIONS TO NORTHERN AND CENTRAL NEVADA
THROUGH MONDAY.
&&

.SHORT TERM...TODAY THROUGH SUNDAY. STRONG UPPER TROUGH ALONG THE
WEST COAST WILL BRING BREEZY TO WINDY CONDITIONS TO NORTHERN AND
CENTRAL NEVADA THIS WEEKEND. THE STRONGEST WINDS WILL BE ACROSS
CENTRAL AND FAR EASTERN NEVADA. EXPANDED WIND ADVISORY FOR TODAY
INTO CENTRAL AND SOUTHEASTERN ELKO COUNTY AS WINDS WILL BE NEARLY AS
STRONG AS IN CENTRAL NEVADA WHERE WIND ADVISORY HAS ALREADY BEEN POSTED.
WITH VERY DRY SOUTHWEST FLOW ALOFT OVER THE AREA SKIES WILL REMAIN
MOSTLY CLEAR...EXCEPT IN NORTHWEST NEVADA WHERE SOME MID AND HIGH
LEVEL CLOUDINESS IS EXPECTED. HIGH TEMPERATURES WILL BE 2 TO 3
DEGREES COOLER ACROSS THE EAST AND 4 TO 7 DEGREES COOLER IN THE
WESTERN PORTION OF THE FORECAST AREA TODAY. WIND-WISE SUNDAY LOOKS TO BE
A REPEAT OF TODAY AND WIND ADVISORIES WILL LIKELY BE POSTED BY THE
DAYSHIFT TODAY FOR PROBABLY THE SAME AREAS. HIGH TEMPERATURES WILL
REBOUND 2 TO 6 DEGREES ON SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. GREAT BASIN WILL BE
WEDGED BETWEEN A NEARLY STATIONARY TROUGH CENTERED ALONG THE OREGON
AND NORTHERN CA COAST...AND A RIDGE CENTERED JUST EAST OF THE FOUR
CORNERS REGION SUNDAY NIGHT THROUGH MONDAY. THE RESULTING MODERATE
TO STRONG SOUTHWESTERLY FLOW ALOFT WILL LEAD TO GUSTY SURFACE WINDS
OVER THE REGION. STRONGEST WINDS WILL BE ACROSS CENTRAL AND EASTERN
NEVADA WITH AFTERNOON SUSTAINED WINDS IN THE 15 TO 30 MPH
RANGE...GUSTING TO 50 MPH. UPPER LEVEL LOW OFF THE WEST COAST MAKES
ITS ONSHORE PUSH MONDAY NIGHT INTO TUESDAY. WINDS DIMINISH
SIGNIFICANTLY OVER WEST-CENTRAL NEVADA TUESDAY...HOWEVER GUSTY
CONDITIONS ARE EXPECTED TO CONTINUE OVER NORTHERN AND EAST-CENTRAL
NEVADA INTO TUESDAY...THOUGH WINDS TUESDAY OVER NORTHERN AND EASTERN
AREAS SHOULD BE A LITTLE LIGHTER THAN WINDS ON MONDAY. DRY AND WARM
CONDITIONS PERSIST THROUGH THE LONG TERM PERIOD.
&&

.AVIATION...VFR CONDITIONS THROUGH THE NEXT 24-HOURS. GUSTY
AFTERNOON AND EVENING WINDS CONTINUE TO BE THE MAIN CONCERN...WITH
BLOWING DUST POSSIBLY REDUCING VISIBILITIES AT KWMC.
&&

.FIRE WEATHER...A STRONG LOW PRESSURE SYSTEM ALONG THE WEST COAST
WILL BRING STRONG GUSTY SOUTHWEST WINDS TO PORTIONS OF THE FIRE
DISTRICT TODAY THROUGH MONDAY. THE STRONGEST WINDS WILL BE ACROSS
CENTRAL AND EASTERN NEVADA WHERE RED FLAG WARNINGS HAVE BEEN
POSTED TODAY THROUGH SUNDAY. MONDAY WILL BE A REPEAT OF SUNDAY SO
THE RED FLAG WARNING WILL LIKELY BE EXTENDED THROUGH MONDAY BY THE
DAYSHIFT. SYSTEM EXITS THE AREA ON TUESDAY WITH WINDS FALLING
BELOW CRITICAL THRESHOLDS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM PDT SUNDAY FOR
NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM PDT SUNDAY FOR
NORTHEASTERN NYE COUNTY...NORTHERN LANDER COUNTY AND NORTHERN
EUREKA COUNTY...NORTHWESTERN NYE COUNTY...SOUTH CENTRAL ELKO
COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND
SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING
FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTH
CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

RED FLAG WARNING FROM 11 AM TO 9 PM PDT SUNDAY FOR SOUTHWESTERN
ELKO COUNTY.

&&

91/96/96/91
Hazardous weather outlook, Jun 23, 2:24 PM PDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
224 PM PDT SAT JUN 23 2012

NVZ033>035-037-039>041-242130-
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-NORTHWESTERN NYE COUNTY-
NORTHEASTERN NYE COUNTY-
224 PM PDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS...SOUTH TO SOUTHWEST 20 TO 30 WITH GUSTS TO 50
MPH...WILL CONTINUE IN THE AREA THROUGH THE EARLY EVENING. AS A
RESULT...A WIND ADVISORY CONTINUES FOR THIS AREA UNTIL 9 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS WILL ONCE AGAIN RE-DEVELOP ACROSS THE REGION SUNDAY
WITH SOUTH TO SOUTHWEST 20 TO 30 WITH GUSTS TO 50 MPH EXPECTED. AS
A RESULT...A WIND ADVISORY HAS ALREADY BEEN ISSUED...PLEASE SEE
RNONPWLKN.

LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ALSO CREATE DANGEROUS
FIRE WEATHER CONDITIONS. AS A RESULT...RED FLAG WARNINGS HAVE BEEN
ISSUED AND WILL BE IN EFFECT THROUGH MONDAY EVENING. PLEASE SEE
RNORFWLKN FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031-036-038-242130-
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
224 PM PDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA AND NORTHEAST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS AND DRY CONDITIONS WILL PERSIST THROUGH THE EVENING
HOURS ACROSS PORTIONS OF THE AREA. AS A RESULT...RED FLAG WARNINGS
AND WIND ADVISORIES HAVE BEEN ISSUED...PLEASE SEE RNORFWLKN AND
RNONPWLKN...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A DRY AIR MASS AND STRONG GUSTY WINDS WILL ONCE AGAIN FREQUENT
PORTIONS OF THIS AREA SUNDAY....AND POSSIBLY MONDAY. THEREFORE...A
WIND ADVISORY HAS BEEN ISSUED FOR SOUTHERN LANDER/EUREKA
COUNTY...PLEASE SEE RNONPWLKN FOR MORE DETAILS.

RED FLAG WARNINGS ARE ALSO IN EFFECT FOR THIS AREA...THROUGH
MONDAY EVENING. PLEASE SEE RNORFWLKN FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ030-242130-
HUMBOLDT COUNTY-
224 PM PDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW RELATIVE HUMIDITY AND STRONG WINDS WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS FOR THE DAY ON MONDAY. AS A RESULT...A RED FLAG
WARNING HAS BEEN ISSUED AND WILL BE IN EFFECT THROUGH MONDAY
EVENING. PLEASE SEE RNORFWLKN FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:25 PM PDTRed Flag WarningLKN55 hr

Nearby

Wind Advisories in Nevada, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.